Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 26, 2018, 4:58 AM CDT for Howell County, Shannon County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2018, 4:58 AM CDT (09:58 UTC)
- Expired
- Mar 26, 2018, 5:31 AM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Howell County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 150 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 5:04 AM CDT | HAIL 1.5 | 4 Nne Pomona, MO | PUBLIC REPORT OF HAIL ESTIMATED 1.50 AT AROUND 5:04 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094
WUUS53 KSGF 260958
SVRSGF
MOC091-203-261045-
/O.NEW.KSGF.SV.W.0012.180326T0958Z-180326T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
458 AM CDT MON MAR 26 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Shannon County in south central Missouri...
Northeastern Howell County in south central Missouri...
* Until 545 AM CDT
* At 457 AM CDT, a severe thunderstorm was located 8 miles southeast
of Willow Springs, moving northeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Mountain View... Montier...
Teresita... Peace Valley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3687 9185 3689 9190 3691 9191 3694 9191
3700 9184 3705 9172 3705 9165 3703 9159
3698 9155 3693 9156 3689 9163 3687 9176
TIME...MOT...LOC 0957Z 243DEG 17KT 3691 9185
HAIL...1.00IN
WIND...<50MPH
$$
Cramer2 follow-up statements
611
WWUS53 KSGF 261011
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
511 AM CDT MON MAR 26 2018
MOC091-203-261045-
/O.CON.KSGF.SV.W.0012.000000T0000Z-180326T1045Z/
Shannon MO-Howell MO-
511 AM CDT MON MAR 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHWESTERN SHANNON AND NORTHEASTERN HOWELL COUNTIES...
At 510 AM CDT, a severe thunderstorm was located 4 miles southwest
of Mountain View, moving northeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Mountain View... Montier...
Teresita...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3690 9177 3691 9181 3692 9184 3695 9184
3698 9183 3701 9178 3704 9171 3705 9165
3703 9159 3698 9155 3693 9157 3691 9164
3690 9171
TIME...MOT...LOC 1010Z 241DEG 17KT 3694 9178
HAIL...1.00IN
WIND...<50MPH
$$
Cramer807
WWUS53 KSGF 261031
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
531 AM CDT MON MAR 26 2018
MOC091-203-261041-
/O.CAN.KSGF.SV.W.0012.000000T0000Z-180326T1045Z/
Shannon MO-Howell MO-
531 AM CDT MON MAR 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHANNON AND
NORTHEASTERN HOWELL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3690 9177 3691 9181 3692 9184 3695 9184
3698 9183 3701 9178 3704 9171 3705 9165
3703 9159 3698 9155 3693 9157 3691 9164
3690 9171
TIME...MOT...LOC 1029Z 243DEG 17KT 3699 9167
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:41 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 26, 3:41 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
341 AM CDT Mon Mar 26 2018
.SHORT TERM...(Today and Tuesday night)
Issued at 335 AM CDT Mon Mar 26 2018
Surface low pressure is currently located across western Oklahoma
and southeastern Kansas early this morning. Gusty southeasterly
winds are occurring ahead of the low across the area early this
morning as the pressure gradient is tightening across the region.
Wind gusts around 30 mph can be expected into this afternoon ahead
of the low, especially across southeastern Kansas and western
Missouri.
Strong warm air advection is developing across the region. Storms
have begun to develop across eastern Kansas into southern
Missouri along the leading edge of the warm air advection and low
level jet. This activity will be elevated in nature where around
1000-1500 J/kg of most unstable Cape will be in place. There is a
cap in place across much of the area, so overall this morning
scattered showers with isolated storms will occur and should
remain below severe limits. The cap is weaken more generally from
Pittsburg Kansas to the Lake of the Ozarks region on to the north.
This will allow slightly stronger updrafts to develop and lead to the
risk for a few strong to severe storms to occur from early this
morning into the mid morning hours, again along and north of a
line from Pittsburg Kansas to the Lake of the Ozarks region. The
main risk will be hail to the size of quarters. This activity
should spread out of the area by late this morning.
A surface warm front will then spread across the area this
afternoon into early this evening. Additional scattered storms
will likely develop along the front, and few strong to severe
storms will be possible with again hail to the size of quarters
the main risk, as the storms remain elevated in nature.
Late this evening into the overnight hours a front will slowly sag
south into the area. A band of showers and storms will develop
along the front. A few strong storms will be possible with this
activity with hail again the main risk. Moderate to heavy rainfall
will occur, and at any given time will overall be fairly narrow
in nature. The front will again slowly move south tonight through
the day Tuesday. The band of heaviest rainfall will also slowly
spread south across the area with the front with the heaviest
rain expected to push south of the area by Tuesday night. The
heaviest rainfall is still expected to generally occur across
southern and central Missouri, but the exact location will be
dependent on exactly where the front sets up and how quickly it
pushes south and does it slow over a location at all. Still
looking for 1-4" of rainfall and will continue the Flood Watch as
is.
.LONG TERM...(Wednesday through Sunday)
Issued at 335 AM CDT Mon Mar 26 2018
The heaviest rainfall will have slid south of the area by
Wednesday with a scattered lighter showers expected mainly across
southern Missouri Wednesday.
An upper level trough will track across the region and produce
additional showers and perhaps a storm or Two Thursday into
Friday. No widespread heavy rainfall is expected with this
activity.
Highs will generally be in the 50s with a few days warming in to
the low 60s this week into the weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1145 PM CDT Sun Mar 25 2018
KSGF/KJLN/KBBG tafs: Low pressure along a sfc front will move
across Kansas during the taf period. Expected generally lowering
ceilings mostly MVFR/brief IFR mostly toward 09z-12z. Will see
showers increase in coverage toward 12z, but mostly north of the
taf sites. Late in the taf period as the low and sfc front move
into eastern Kansas, expected coverage of shower to increase with
reduced visibility farther south over our area.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from this evening through Tuesday evening for MOZ057-
058-069>071-079>083-088>098-101>105.
KS...NONE.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...DSAHazardous weather outlook, Mar 26, 3:15 AM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 315 AM CDT Mon Mar 26 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 315 AM CDT Mon Mar 26 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Scattered thunderstorms are currently developing across eastern Kansas early this morning, and will continue to spread east into the area early this morning into the mid morning hours. This scattered activity will general affect areas along and north of a line from Pittsburg Kansas to the Lake of the Ozarks region this morning where Penny to quarter size hail will be possible with a few of the strongest storms. Else where isolated storms will be possible this morning with cloud to ground lightning and small hail the main risk. Scattered storms will then develop across the the area again this afternoon. A few strong to marginally severe storms will be possible, with penny to quarter size hail the main risk. A front will sag south into the area late this evening into the overnight hours. A band of showers and thunderstorms are expected to develop along the front, which will likely stall near the I-44 corridor. A few strong storms will be possible, with hail to the size of pennies the main risk. The heaviest rainfall will occur along the front and will produce the risk for localized flooding. Southerly wind gusts around 30 mph will occur from early this morning into this afternoon across southeastern Kansas and western Missouri. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and storms will continue to develop and track across the area Tuesday, slowly sagging south and should spread out of the area Tuesday night. Moderate to heavy rain will occur at times which could produce a risk for localized flooding. Widespread 1 to 4 inches with isolated higher amounts will be possible storm total from today through Tuesday night. The heaviest rain is expected Tonight and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:57 PM CDT | River Flood Watch | SGF | Pulaski | 3 days |
| Mar 26, 8:18 AM CDT | River Flood Warning | SGF | Pulaski | 4 days |
| Mar 26, 8:21 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller | 39 min |
| Mar 26, 8:52 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Mar 26, 9:00 AM CDT | Special Weather Statement | SGF | Maries | 45 min |
| Mar 26, 10:41 AM CDT | Special Weather Statement | SGF | Barton | 49 min |
| Mar 26, 10:45 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 45 min |
| Mar 26, 11:09 AM CDT | River Flood Warning | SGF | Stone | 3 days |
| Mar 26, 11:21 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.